Communications in Mathematical Sciences

On the degree properties of generalized random graphs

Yi Y. Shi and Hong Qian

Full-text: Open access

Abstract

A generalization of the classical Erdös and Rényi (ER) random graph is introduced and investigated. A generalized random graph (GRG) admits different values of probabilities for its edges rather than a single probability uniformly for all edges as in the ER model. In probabilistic terms, the vertices of a GRG are no longer statistically identical in general, giving rise to the pos- sibility of complex network topology. Depending on their surrounding edge probabilities, vertices of a GRG can be either “homogeneous” or “heterogeneous”. We study the statistical properties of the degree of a single vertex, as well as the degree distribution over the whole GRG. We distinguish the degree distribution for the entire random graph ensemble and the degree frequency for a particular graph realization, and study the mathematical relationship between them. Finally, the connectivity of a GRG, a property which is highly related to the degree distribution, is briefly discussed and some useful results are derived.

Article information

Source
Commun. Math. Sci. Volume 7, Number 1 (2009), 175-187.

Dates
First available in Project Euclid: 27 March 2009

Permanent link to this document
http://projecteuclid.org/euclid.cms/1238158611

Zentralblatt MATH identifier
05568580

Mathematical Reviews number (MathSciNet)
MR2512839

Subjects
Primary: 05C80: Random graphs [See also 60B20] 05C40: Connectivity

Keywords
Random graph degree distribution connectivity giant component

Citation

Shi, Yi Y.; Qian, Hong. On the degree properties of generalized random graphs. Commun. Math. Sci. 7 (2009), no. 1, 175--187. http://projecteuclid.org/euclid.cms/1238158611.


Export citation